Mississippi, 2005

Hail in Mississippi, March 26, 2005

March 26, 2005 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 26, 2:20 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 26, 2:20 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CST SAT MAR 26 2005

.UPDATE...
UPDATED GRIDS AND ZONE FORECAST PRODUCT TO INCLUDE TORNADO WATCH
NUMBER 87 WHICH IS IN EFFECT UNTIL 900 PM FOR THE ENTIRE FORECAST
AREA WITH THE EXCEPTION OF THE COASTAL WATERS WEST OF THE RIVER.
ALSO INCREASED POPS TO 60 PERCENT THIS AFTERNOON. REMAINDER OF
FORECAST LOOKS GOOD...AND NOT MANY CHANGES ARE ANTICIPATED FOR THE
AFTERNOON FORECAST PACKAGE.

&&

.PREVIOUS DISCUSSION... (ISSUED 400 AM CST SAT MAR 26 2005)

DISCUSSION...
LOOKING MAINLY AT TODAYS WEATHER AND QUESTIONS ARISE TOWARD
SEVERITY. WILL MAINTAIN THE MODERATE THREAT OF SEVERE FOR THIS
EVENING. WILL BE COORDINATING AGAIN WITH SPC ON PARAMETERS CAUSING
SEVERE POTENTIAL WITH 06Z MODEL RUNS. DEEP LAYER SPEED SHEAR IS
VERY HEALTHY WHILE LOW LEVEL VEERING CAUSING DIRECTIONAL SHEAR
LOOKS GOOD. 850MB WIND SPEEDS ARE LATE IN GETTING TO 30-35 KNOTS THOUGH
AND MOISTURE IN THE MID LEVELS ON UP(700MB) IS LACKING. MID LEVEL
DEW POINTS DO COME IN...BUT THEY DO SO AS THE MAIN LINE OF TS
MOVES THROUGH THE MAJORITY OF THE AREA. AS THE SFC LOW GETS
GOING...WITH HELP FROM A STRONG SHORT WAVE MOVING THROUGH THE LONG
WAVE TROUGH...0-3KM HELICITY VALUES WILL BEGIN TO MOVE UPWARD
LEVELING AROUND 200M2/S2 SHORTLY AFTER DARK. CAPE ALSO GOES TO
2000-2500 JOULES AROUND THE SAME TIME. THESE PARAMETERS WOULD
SUPPORT TORNADIC DEVELOPMENT. THE LARGE HAIL THREAT WILL BE THERE
AS WELL WITH WET BULB ZERO LEVELS DROPPING THROUGH THE EVENING
WITH SOME DRY AND COLD AIR ADVECTION ALOFT. DAMAGING WIND THREAT
IS ALSO IN TACT AS DRY AIR AT 700MB WILL BE TOUGH TO DISPLACE AND
ANY CONVECTION REACHING THROUGH THESE LAYERS WILL ENTRAIN THIS AIR
CAUSING EXTREME -BUOYANCY. THE BEST UPPER DYNAMIC SUPPORT COMES
THROUGH AFTER THE COLD FRONT PASSES SO WE SHOULD ONLY SEE SFC TO
MID LEVEL SUPPORT WITH THIS SYSTEM WHICH WILL CONTINUE TO RAISE
QUESTIONS ON THE EXTENT OF THE SEVERITY THIS EVENING. GOOD THING
IN ALL THIS IS THE SHORT WINDOW OF OPPORTUNITY. BASICALLY THE
MAIN WINDOW OFOPPORTUNITYY WILL BE FROM 00-04Z(6PM-10PM). THE COLD
FRONT PASSES AROUND MIDNIGHT AND EVERYTHING IS CUT OFF. THE MAIN
HAZARD LOOKS TO BE WEAK TORNADOES WITH SFC BASED TS. HEAVY RAIN
WILL ALSO OCCUR WITH MANY OF THE TS. HAIL AND DAMAGING WINDS WILL
COME IN SECOND AS HAZARDOUS WEATHER DURING THE EVENING.

HWO MAY BE LATE THIS MORNING SINCE WE WILL BE CONFERENCING WITH SPC
BEFORE PRODUCING THE PRODUCT.

SPC...THANKS FOR THE COORDINATION.

MARINE...
WINDS OVER THE COASTAL WATERS WILL INCREASE THROUGH SUNDAY AND
SUNDAY NIGHT TO 25 TO 30 KNOTS. GOOD COLD AIR ADVECTION WILL CAUSE
SOME STRONG MIXING OVER THE GULF WATERS BRINGING MOST OF THE
1000FT WIND SPEEDS TO THE WATERS SFC.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

22
Hazardous weather outlook, Mar 26, 11:07 AM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CST SAT MAR 26 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1107 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON THROUGH THIS EVENING...

A STRONG SPRINGTIME SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE LOWER MISSISSIPPI VALLEY TODAY THROUGH SUNDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS THIS SYSTEM MOVES
THROUGH. SEVERAL SEVERE THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM
STARTING THIS AFTERNOON AND LASTING THROUGH THE EVENING. THE SEVERE
WEATHER THREAT WILL END WITH FRONTAL PASSAGE AROUND MIDNIGHT FOR
BATON ROUGE AND 2 AM FOR GULFPORT. THE MAIN HAZARDS ASSOCIATED WITH
TODAYS SEVERE THUNDERSTORMS ARE EXPECTED TO BE ISOLATED TORNADOES...
LARGE HAIL...DAMAGING WINDS...FREQUENT TO CONTINUOUS LIGHTNING...AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT FRONTAL SYSTEM WILL AFFECT THE REGION THURSDAY NIGHT AND
FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME...HOWEVER...ACTIVATION MAY BE NECESSARY
LATER TODAY AND THIS EVENING.

22

In the hours before

Special weather statement, Mar 26, 2:50 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CST SAT MAR 26 2005

MSZ081-082-262149-
HARRISON MS-JACKSON MS-
250 PM CST SAT MAR 26 2005

...STRONG THUNDERSTORMS MOVING ON SHORE...

A CLUSTER OF THUNDERSTORMS...GENERALLY OVER THE MISSISSIPPI
SOUND...WAS MOVING NORTHEAST AT 45 MILES AN HOUR. THE SOUTHERN PARTS
OF JACKSON AND HARRISON COUNTIES CAN EXPECT GUSTY WINDS UP TO 50
MILES AN HOUR...FREQUENT LIGHTNING STRIKES...AND PEA SIZED HAIL
THROUGH 4 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER
DETAILS...UPDATES OR POSSIBLE WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wilkinson

When
March 26, 3:30 PM CST
Where
Wilkinson County, Centreville
Measured
1.75 in hail
Reported by
NEWSPAPER
Coordinates
31.100, -91.067

Hail up to the size of golfballs was observed. The hail broke the glass windows in some vehicles.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443143.